Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 6, 2013, 2:51 AM EST for 5 counties in Florida. It took effect at Mar 6, 2013, 12:00 PM EST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 2013, 2:51 AM EST (07:51 UTC)
- In effect from
- Mar 6, 2013, 12:00 PM EST
- Expired
- Mar 6, 2013, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 3:34 PM EST | NON-TSTM WND GST 40 | E Palm Coast, FL | MEASURED WIND GUST TO 40 MPH WITH SEVERAL POOL CABANAS TIPPED OVER AND RIPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS82 KJAX 060751 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 251 AM EST WED MAR 6 2013 FLZ033-037-038-040-062300- /O.UPG.KJAX.FW.A.0006.130306T1700Z-130306T2300Z/ /O.NEW.KJAX.FW.W.0008.130306T1700Z-130306T2300Z/ ST JOHNS-PUTNAM-FLAGLER-MARION- 251 AM EST WED MAR 6 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN NORTHEAST FLORIDA FOR ST JOHNS...PUTNAM...FLAGLER AND MARION COUNTIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. * WIND...WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MIN RH VALUES WILL BOTTOM OUT AROUND 25 PERCENT THIS AFTERNOON. * ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 30-34 UNITS WHILE DISPERSION VALUES WILL EXCEED 75 UNITS THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ024-025-030>032-035-036-062300- /O.NEW.KJAX.FW.W.0008.130306T1700Z-130306T2300Z/ NASSAU-DUVAL-UNION-BRADFORD-CLAY-GILCHRIST-ALACHUA- 251 AM EST WED MAR 6 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN NORTHEAST FLORIDA FOR NASSAU...DUVAL...UNION...BRADFORD...CLAY...GILCHRIST AND ALACHUA COUNTIES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. * WIND...WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MIN RH VALUES WILL BOTTOM OUT IN THE 25 TO 30 PERCENT RANGE THIS AFTERNOON. * ERC/DISPERSION...ERC VALUES WILL AVERAGE AROUND 26-30 UNITS WHILE DISPERSION VALUES WILL EXCEED 75 UNITS THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 8:54 PM EST, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 5, 8:54 PM EST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 PM EST TUE MAR 5 2013
...COLD FRONT PUSHES THROUGH TONIGHT...
.UPDATE...STRONG COLD FRONT WILL CONTINUE TO PLOW SEWD THROUGH
SRN GA/NRN FL AND INTO OUR CWA TONIGHT. FRONT WILL BE BISECTING
OUR CWA FROM SW TO NE AROUND 06Z AND THEN OFFSHORE/SOUTHEAST OF
THE AREA BY 12Z WED. LATEST RADAR TRENDS SHOW A WEAKENING TREND
OVER SRN GA WITH IR IMAGERY INDICATING WARMING TOPS.
NONETHELESS...HAVE UPPED THE RAIN CHANCES A BIT OVER OUR EXTREME
NRN ZONES WITH LIKELY CHANCES AND TAPERING DOWN TO LOW END CHANCE
POPS ACROSS THE S ZONES. INSTABILITY CONTINUES TO WEAKEN WITH
MUCAPE WELL UNDER 500 J/KG. LATEST LIGHTNING SUGGEST LITTLE TO NO
STRIKES SO WILL BE REMOVING THUNDERSTORMS FROM THE WX GRIDS.
BREEZY/WINDY CONDITIONS CONTINUE AND EXTDD THE LAKE WIND ADVY TIL
9 PM. BREEZY/BRIEFLY WINDY LIKELY TO CONTINUE THROUGH THE NIGHT.
LOWS AROUND 40 EXPECTED OVER INLAND SE GA/SUWANNEE VALLEY AREA OF
NE FL AND WITH MID TO UPPER 40S ELSEWHERE.
&&
.AVIATION...
GUSTY WINDS WILL CONTINUE OVERNIGHT IN RESPONSE TO A TIGHT
PRESSURE GRADIENT ALONG A COLD FRONT. CURRENT TIMING CONTINUES TO
PLACE THE FRONT AT THE TERMINALS AROUND 06Z-08Z WITH A BRIEF
PERIOD OF LIGHT RAIN AND EVEN STRONGER WIND GUSTS. ANY MVFR
CONDITIONS WILL BE BRIEF AND DUE TO CEILINGS BETWEEN 2000-3000
FEET. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT AND
REMAIN GUSTY THROUGH THE EARLY MORNING HOURS. WINDS WILL PICK UP
EVEN FURTHER AFTER SUNRISE WITH GUSTS TO AT LEAST 30 KNOTS
EXPECTED AT TIMES ON WEDNESDAY.
&&
.MARINE...
WINDS WILL CONTINUE TO WORSEN THIS EVENING...WITH GALES EXPECTED
OFFSHORE OVERNIGHT. THE STRONGEST WINDS WILL OCCUR
WEDNESDAY...WITH A SLOW IMPROVEMENT BEGINNING WED NIGHT.
RIP CURRENTS: LOW RISK THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 39 55 33 63 / 60 0 0 0
SSI 41 55 39 61 / 40 0 0 0
JAX 43 59 34 65 / 40 10 0 0
SGJ 48 60 40 62 / 30 10 0 0
GNV 45 61 33 66 / 40 10 0 0
OCF 47 63 34 68 / 30 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-
SUWANNEE-UNION.
LAKE WIND ADVISORY FROM NOON TO 6 PM EST WEDNESDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-
PUTNAM-SUWANNEE-UNION.
WIND ADVISORY FROM NOON TO 6 PM EST WEDNESDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR FLAGLER-MARION-PUTNAM-
ST JOHNS.
GA...LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY FROM NOON TO 6 PM EST WEDNESDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
WIND ADVISORY FROM NOON TO 6 PM EST WEDNESDAY FOR COASTAL CAMDEN-
COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...GALE WARNING UNTIL MIDNIGHT EST WEDNESDAY NIGHT FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR WINDS UNTIL MIDNIGHT EST WEDNESDAY
NIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20
NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
SHASHY/SHULER/GUILLETHazardous weather outlook, Mar 5, 9:10 PM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 PM EST TUE MAR 5 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 910 PM EST TUE MAR 5 2013 ...GALE WARNING FOR THE OUTER COASTAL WATERS TONIGHT AND WEDNESDAY... ...FIRE WEATHER WATCHES IN EFFECT WEDNESDAY... ...RIVER FLOODING ONGOING OR EXPECTED ALONG SEVERAL RIVERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... RIVER FLOOD WARNINGS CONTINUE ALONG THE ALTAMAHA RIVER AT BAXLEY...EVERETT CITY...AND CHARLOTTE. RIVER FLOOD WARNINGS ALSO CONTINUE FOR THE SATILLA RIVER AT BOTH ATKINSON AND WAYCROSS AND ALAPAHA RIVER AT STATENVILLE. A RIVER FLOODING WARNING ALSO IN EFFECT FOR THE SANTA FE RIVER AT THREE RIVERS ESTATES AND HILDRETH. A COLD FRONT WILL CROSS THE REGION ON TONIGHT...BRINGING SCATTERED SHOWER ACTIVITY. OCCASIONAL GUSTS NEAR 30 MPH WILL BE POSSIBLE TONIGHT. A GALE WARNING IS IN EFFECT FOR THE OUTER COASTAL WATERS AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS BEGINNING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... RIVER FLOOD WARNINGS ARE EXPECTED TO CONTINUE. WINDY CONDITIONS WILL DEVELOP IN THE WAKE OF A COLD FRONT. LAKE WIND AND WIND ADVISORIES ARE NOW IN EFFECT WEDNESDAY AFTERNOON. A GALE WARNING IS IN EFFECT FOR THE OUTER COASTAL WATERS AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON FOR A PORTION OF NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.